Alert archive / Colorado / Special Weather Statements in 2017

Special Weather Statement, NWS Pueblo, CO

July 3, 2017Crowley County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 3, 2017, 2:35 PM MDT for Crowley County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2017, 2:35 PM MDT (20:35 UTC)
Expired
Jul 3, 2017, 3:00 PM MDT
In force
25 min
Issued by
NWS Pueblo, CO

County Crowley County, CO

The radar

The Pueblo radar (KPUX), 37 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2017-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2017-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2719 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

007 
WWUS85 KPUB 032035
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
235 PM MDT MON JUL 3 2017
 
COZ086-089-032100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
235 PM MDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CROWLEY AND NORTHEASTERN
PUEBLO COUNTIES UNTIL 300 PM MDT...

At 235 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles north of Crowley, or 39 miles east of Pueblo, moving southeast
at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Sugar City.

LAT...LON 3846 10353 3822 10367 3840 10407 3852 10400
      3852 10377
TIME...MOT...LOC 2035Z 293DEG 23KT 3846 10394 

$$

28

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 3, 11:33 AM MDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 3, 11:33 AM MDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1133 AM MDT Mon Jul 3 2017

.SHORT TERM...(Today and tonight)
Issued at 440 AM MDT Mon Jul 3 2017

...Pattern Looks Similar to Yesterday...

Much like yesterday, there will be another round of afternoon and
evening thunderstorms.  There is another weak shortwave currently
moving across Wyoming that will dig southeast during the afternoon
to act as a trigger.  Like yesterday, the airmass along the Kansas
border will be the most conducive from strong to severe storm
development with 60 mph winds and 1 inch diameter hail possible. SPC
has the Slight Risk area right along the Colorado border with the
Marginal Risk area extending west of that nearly to the I25 corridor.
With dewpoints once again looking like they will be mostly below 40
degrees in the afternoon from the I25 corridor west, primary storm
risks for these areas will generally be 50 mph winds and lightning.
Though, with temperatures being so hot, temperature-dewpoint spreads
will allow for inverted-V type soundings in the afternoon which
could easily support even higher gusts, reaching severe limits of 60
mph or more.  We saw this yesterday with the 66 mph wind gust
recorded by the Fort Carson ASOS.  So, 60+ mph winds and lightning
will be concerns all areas today and right along the Kansas border
there will be the additional concern for large hail.

.LONG TERM...(Tuesday through Sunday)
Issued at 440 AM MDT Mon Jul 3 2017

As the long range models have been indicating the past few days,
high pressure builds into the desert southwest on Tue, then slowly
wobbles over the Four Corners and the Great Basin through the rest
of the week. Generally light winds and hot temps will occur with
this stagnant pattern, while moisture trapped under the ridge will
recycle each day and fuel diurnal isolated convection that will
initially form over the higher terrain during the aftn. Minimal
steering flow will mean that storms will be slow to move, and
threats to watch for with any storms that do develop will be periods
of moderate to heavy rain, gusty winds and lightning.

Look for continued warm conditions through the extended period, with
max temps in the 80s for the high valleys, and upper 80s to mid 90s
for the plains. The hottest day will likely be Thu when the upper
high edges slightly to the east and will be situated more over
Colorado. On Thu, max temps will near 100F across the plains.
Overnight lows are forecast to drop into the mid 40s to lower 50s
for the high valleys, and mid 50s to lower 60s for the plains. Moore

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1131 AM MDT Mon Jul 3 2017

VFR conditions are expected at KCOS, KPUB and KALS thru the next
24 hrs. There will be the possibility of showers/tstms at the
terminal forecast sites this afternoon and evening, with KCOS and
KPUB probably having a higher probability than KALS of this
occurring. The main threat from the storms will be strong wind
gusts, possibly between 35 and 45 kts.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LW
LONG TERM...MOORE
AVIATION...28
Hazardous weather outlook, Jul 3, 11:17 AM MDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1117 AM MDT Mon Jul 3 2017

COZ058>089-093>099-041730-
Western Mosquito Range/East Lake County Above 11000 Ft-
Leadville Vicinity/Lake County Below 11000 Ft-
Eastern Sawatch Mountains above 11000 Ft-
Western Chaffee County Between 9000 and 11000 Ft-
Central Chaffee County Below 9000 Ft-
Western Mosquito Range/East Chaffee County above 9000Ft-
Saguache County West of Continental Divide Below 10000 Ft-
Saguache County East of Continental Divide below 10000 Ft-
La Garita Mountains Above 10000 Ft-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft-
Eastern San Juan Mountains Above 10000 Ft-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft-
Northern Sangre de Cristo Mountains above 11000 Ft-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft-
Southern Sangre de Cristo Mountains Above 11000 Ft-
Northwestern Fremont County  Above 8500Ft-
Western/Central Fremont County Below 8500 Ft-
Wet Mountain Valley Below 8500 Ft-
Wet Mountains between 6300 and 10000Ft-
Wet Mountains above 10000 Ft-
Teller County/Rampart Range above 7500fT/Pike's Peak Between
7500 And 11000 Ft-Pikes Peak above 11000 Ft-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1117 AM MDT Mon Jul 3 2017

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

There could be a few strong to severe storms today, mainly over
the far southeast plains, with the primary risks being wind gusts
of 60 mph or higher, and hail around the size of quarters. The
rest of the area will see isolated to scattered storms, with the
primary risks being wind gusts up to 55 mph and lightning, but
some of the stronger storms could also produce small hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered thunderstorms will be possible across the
area each day through Sunday. Most storms will be in the
afternoon and evening hours, with the main threats being lightning
and wind gusts up to 50 mph. Small hail and locally heavy
rainfall may also accompany the strongest storms.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and evening over southeast and south
central Colorado.

28/28

In the hours before

Special weather statement, Jul 3, 2:20 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
220 PM MDT MON JUL 3 2017

COZ085-086-032045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
220 PM MDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO AND
NORTHWESTERN PUEBLO COUNTIES UNTIL 245 PM MDT...

At 219 PM MDT, Doppler radar was tracking thunderstorms along a line
extending from near Fountain to 6 miles west of Pueblo West.
Movement was southeast at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Pueblo, Fountain, Hanover, Pueblo Reservoir, Salt Creek, Pueblo West,
and Pinon.

LAT...LON 3870 10432 3812 10465 3833 10492 3872 10469
TIME...MOT...LOC 2019Z 293DEG 21KT 3869 10462 3834 10483

28
Special weather statement, Jul 3, 2:35 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
235 PM MDT MON JUL 3 2017

COZ086-089-032100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
235 PM MDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CROWLEY AND NORTHEASTERN
PUEBLO COUNTIES UNTIL 300 PM MDT...

At 235 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles north of Crowley, or 39 miles east of Pueblo, moving southeast
at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Sugar City.

LAT...LON 3846 10353 3822 10367 3840 10407 3852 10400
      3852 10377
TIME...MOT...LOC 2035Z 293DEG 23KT 3846 10394

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:58 PM MDTSpecial Weather StatementPUBKiowa47 min
Jul 3, 2:20 PM MDTSpecial Weather StatementPUBPueblo25 min
Jul 3, 3:05 PM MDTSpecial Weather StatementPUBCrowley25 min
Jul 3, 3:23 PM MDTSpecial Weather StatementPUBBaca37 min
Jul 3, 3:27 PM MDTSpecial Weather StatementPUBCrowley33 min
Jul 3, 3:52 PM MDTSpecial Weather StatementPUBCrowley23 min
Jul 3, 4:13 PM MDTSpecial Weather StatementPUBCostilla32 min

Nearby

Special Weather Statements in Colorado, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.